Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 75, NWS Jackson, KY

June 21, 2016Martin County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 21, 2016, 3:56 PM EDT for Martin County, Pike County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2016, 3:56 PM EDT (19:56 UTC)
Expired
Jun 21, 2016, 4:30 PM EDT
In force
34 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 2:01 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.3
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

997 
WUUS53 KJKL 211956
SVRJKL
KYC159-195-212030-
/O.NEW.KJKL.SV.W.0075.160621T1956Z-160621T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EDT TUE JUN 21 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
  NORTH CENTRAL PIKE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 430 PM EDT

* AT 356 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOREE...OR
  10 MILES SOUTH OF INEZ...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FOREST HILLS...BELFRY...LAURA...HEENAN...THREEFORKS...
  HATFIELD STATION...MCCLURE...RURAL...HUDDY...CANADA...AFLEX...
  SIDNEY...MOREE...HEISEY...PLEASANT...WHITEPOST...HARDY...CONDER...
  TURKEY CREEK AND JARAD.

THIS INCLUDES U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 14
AND 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3757 8224 3771 8260 3777 8258 3776 8232
      3774 8233 3770 8230 3767 8229 3767 8228
      3766 8226 3766 8224 3763 8221
TIME...MOT...LOC 1956Z 283DEG 22KT 3771 8251 

HAIL...1.00IN
WIND...60MPH
 
$$

KAS
2 follow-up statements
494 
WWUS53 KJKL 212017
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
417 PM EDT TUE JUN 21 2016

KYC159-195-212030-
/O.CON.KJKL.SV.W.0075.000000T0000Z-160621T2030Z/
MARTIN KY-PIKE KY-
417 PM EDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN MARTIN AND NORTH CENTRAL PIKE COUNTIES...

AT 416 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CONDER...OR
NEAR WILLIAMSON...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FOREST HILLS...BELFRY...LAURA...THREEFORKS...HATFIELD STATION...
MCCLURE...RURAL...HUDDY...CANADA...AFLEX...SIDNEY...MOREE...HEISEY...
WHITEPOST...HARDY...CONDER...TURKEY CREEK AND HEENAN.

THIS INCLUDES U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 14
AND 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3769 8254 3777 8252 3776 8232 3774 8233
      3770 8230 3767 8229 3767 8228 3766 8226
      3766 8224 3763 8221 3757 8224
TIME...MOT...LOC 2016Z 283DEG 22KT 3768 8235 

HAIL...1.00IN
WIND...60MPH
 
$$

GEOGERIAN
809 
WWUS53 KJKL 212030
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT TUE JUN 21 2016

KYC159-195-212039-
/O.EXP.KJKL.SV.W.0075.000000T0000Z-160621T2030Z/
MARTIN KY-PIKE KY-
430 PM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN AND NORTH
CENTRAL PIKE COUNTIES WILL EXPIRE AT 430 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.

LAT...LON 3769 8254 3777 8252 3776 8232 3774 8233
      3770 8230 3767 8229 3767 8228 3766 8226
      3766 8224 3763 8221 3757 8224
TIME...MOT...LOC 2027Z 283DEG 22KT 3768 8235 

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:45 PM EDT, 11 minutes earlier.

Area forecast discussion, Jun 21, 3:45 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
345 PM EDT TUE JUN 21 2016

.SHORT TERM...(This evening through Wednesday night)
Issued at 343 PM EDT TUE JUN 21 2016

Current surface analysis as of 1930z features a line of convection
along and just ahead of a nearly washed out boundary tracking
southeast through eastern Kentucky. Some readily available shear
and ample instability at the start of this event has allowed for
some rotation in the storms as some have even had supercell
characteristics. Otherwise with a good mid level jet in place the
main concern will continue to be for wind through the rest of the
afternoon. As the afternoon wanes into the early evening hours,
surface instability will eventually weaken with the loss of
heating and lack of support. Would expect this to occur by 00z.

Heading into tonight, as the convection from earlier today begins
to dissipate as it slides southeast, a new low pressure system and
associated cluster of storms develops and begins to track
southeast. As this occurs, a developing warm front lifts northeast
as southwesterly warm and moist air increases. This next round
begins to ramp up and track into the area in the mid morning hours
on Wednesday morning. The question here will be how early the
activity arrives and amount of coverage. If convection lingers
through the morning, afternoon heating and increased instability
will be stunted with a lesser severe threat on Wednesday
afternoon.

With a slight risk of severe storms slated for Wednesday, the main
threat will be confined to the north and northeastern portions of
eastern Kentucky. The NAM and GFS hint at early convection will be
concentrated over the south and southwest Wednesday morning before
transitioning to the northeast through the day as the warm front
develops. By Wednesday night as the front lifts through the area,
skies will begin to clear out in the south with fog development
then becoming a concern. The main question over the next couple of
days for this pattern will be despite the ample instability each
day, organization of strong to severe convection can depend on
timing of arrival and max heating and debris from previous dying
MCS cutting off instability from future developing ones

.LONG TERM...(Thursday through Tuesday)
Issued at 313 PM EDT TUE JUN 21 2016

The long term period will be dominated by a southern US ridge and
shortwave impulses embedded within the northern stream flow. At the
start of the period, the southern ridge will hold steady just south
of Kentucky as the northern stream begins to amplify. This northern
stream amplification will allow for a northern stream impulse to
skirt by Kentucky on Friday. The ridge extends its influence north
over the region on Saturday and Sunday, though another trough rides
east along the US/Canadian border. Ahead of this feature's push
toward the Great Lakes, energy will scoot along the northern extent
of the ridge to affect Kentucky mainly Monday and Tuesday, with some
significant height falls expected. The trough axis approaches East
Kentucky Wednesday night into Thursday with additional energy ahead
of the trough.

At the surface, a trailing cold front extending from a low pressure
system over the Great Lakes will pass through the region late
Thursday into Friday. Depending on the timing of the frontal
passage, strong to severe storms may be possible with this frontal
passage. The front is expected to push south of Kentucky by the end
of the work week which should allow for a mostly dry weekend across
the forecast area. Precipitation chances then increase through the
rest of the forecast period as heat and humidity build back in, with
convection possible each day.

Temperatures will remain warm throughout the period with highs
generally in the mid to upper 80s and lows in the upper 60s. The
warmest days of the period will be over the weekend where
temperatures could surpass the 90 degree mark.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 202 PM EDT TUE JUN 21 2016

Main impacts to aviation across eastern Kentucky will be this
evening into early tonight as showers and thunderstorms will be
moving southeast through the area mainly impacting SYM, JKL, LOZ
and SJS with IFR and below impacts. Expect a break in the activity
by 00z as the warm front lifts northeast. This will however, also
allow additional fog development as some areas clear out from 00z
to 08z. By 12z, another round of showers and thunderstorms will be
diving southeast through the area ahead of a cold front. This will
provide another round of IFR and below conditions by the end of
the TAF period.

&&

.JKL Watches/Warnings/Advisories...
None.
&&

SHORT TERM...SHALLENBERGER
LONG TERM...JVM
AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 21, 2:44 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT TUE JUN 21 2016

KYZ044-050>052-058>060-069-088-104-106>120-222145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-
HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...MCKEE...
ANNVILLE...CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...
INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
244 PM EDT TUE JUN 21 2016

...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS WILL BE PRESENT THROUGH THIS EVENING...SOME
STORMS MAY BE SEVERE THROUGH THIS AFTERNOON MAINLY SOUTH OF THE
I-64 CORRIDOR. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING
WINDS...LARGE HAIL...TORRENTIAL RAINFALL...AND FREQUENT CLOUD-TO-
GROUND LIGHTNING.

SOME LINGERING THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY AND
THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING.

THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES ON FRIDAY AND AGAIN
ON SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER
TODAY THROUGH THURSDAY. FURTHER SPOTTER ACTIVATION MAY BE NEEDED
FOR STORMS LATER IN THE WEEK AS WELL.

KYZ068-079-080-083>087-222145-
ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-
INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON...BURNSIDE...
SOMERSET...LONDON...MONTICELLO...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE
244 PM EDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS WILL BE PRESENT THROUGH THIS EVENING. THE
MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...TORRENTIAL
RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

SOME LINGERING THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY AND
THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING.

THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES ON FRIDAY AND AGAIN
ON SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER
ON WEDNESDAY AND THURSDAY. FURTHER SPOTTER ACTIVATION MAY BE
NEEDED FOR STORMS LATER IN THE WEEK AS WELL.

JMW/SHALLENBERGER

In the hours before

Special weather statement, Jun 21, 2:04 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
204 PM EDT TUE JUN 21 2016

KYZ106-107-109-211830-
MORGAN-JOHNSON-MAGOFFIN-
204 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT MORGAN...JOHNSON...MAGOFFIN...

AT 203 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST LIBERTY...MOVING
EAST AT 30 MPH.

WINDS IN EXCESS OF 35 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...SALYERSVILLE...BROWNLOW...GORDON FORD...WILLIAMS...
CISCO...WHITE OAK...CROCKETT...GRAYFOX...ELNA...PERLIE...MIMA...
QUOD...EVER...RELIEF...LENOX...PLUTARCH...LIBERTY ROAD...
POMP AND FLAT FORK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHEASTERN...SOUTHEASTERN AND EAST CENTRAL KENTUCKY.

&&

LAT...LON 3799 8302 3796 8300 3798 8297 3797 8287
      3775 8304 3788 8336 3801 8328
TIME...MOT...LOC 1803Z 281DEG 27KT 3793 8325

RAY
Special weather statement, Jun 21, 2:16 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
216 PM EDT TUE JUN 21 2016

KYZ050-051-060-211900-
MONTGOMERY-BATH-MENIFEE-
216 PM EDT TUE JUN 21 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY...BATH...
MENIFEE COUNTIES THROUGH 3 PM EDT...

AT 215 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR PARIS...OR
16 MILES NORTHWEST OF MOUNT STERLING...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...OWINGSVILLE...MARSHALL...JEFFERSONVILLE...CAMARGO...
SHARPSBURG...SALT LICK...LOWER SPENCER...BETHEL...FLAT CREEK...
BOURBON FURNACE...PRESTON...ODESSA...EWINGTON...SIDEVIEW...
WALKERS CROSSING...HOPE...STEPSTONE...PREWITT AND CEDAR GROVES.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 129.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL KENTUCKY.

&&

LAT...LON 3823 8369 3822 8370 3820 8366 3817 8364
      3819 8363 3819 8360 3817 8359 3815 8362
      3812 8360 3815 8358 3814 8356 3805 8357
      3790 8380 3800 8401 3811 8408 3828 8387
TIME...MOT...LOC 1815Z 300DEG 37KT 3823 8416

RAY
Special weather statement, Jun 21, 2:34 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
234 PM EDT TUE JUN 21 2016

KYZ050-058-059-211930-
MONTGOMERY-ESTILL-POWELL-
234 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...ESTILL AND
POWELL COUNTIES THROUGH 330 PM EDT...

AT 233 PM EDT...A STRONG THUNDERSTORM WAS NEAR WINCHESTER...OR 13
MILES SOUTHEAST OF LEXINGTON...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STANTON...CLAY CITY...PALMER...LEVEE...VAUGHNS MILL...COBHILL...
BOWEN...PITTS...PATSEY...HARGETT...ROGERS CHAPEL...CRESSY...
SPOUT SPRINGS...KNOWLTON...FITCHBURG...PILOT...HAYSTACK...
WILLOW TREE...FURNACE AND KIMBRELL.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 12
AND 33.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL KENTUCKY.

&&

LAT...LON 3785 8367 3783 8365 3766 8383 3779 8408
      3781 8408 3781 8412 3784 8408 3782 8407
      3785 8406 3784 8400 3787 8403 3787 8402
      3790 8399 3792 8399 3793 8397 3801 8401
TIME...MOT...LOC 1833Z 298DEG 24KT 3797 8423

RAY
Special weather statement, Jun 21, 3:19 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT TUE JUN 21 2016

KYZ106-211945-
MORGAN-
319 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT MORGAN COUNTY THROUGH 345 PM
EDT...

AT 318 PM EDT...A STRONG THUNDERSTORM WAS OVER KOREA...OR NEAR
FRENCHBURG...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...HENRY...LEWIS...GORDON FORD...MAYTOWN...LIZZIELANE...
KELLACEY...STACY FORK...GREEAR...LIBERTY ROAD...MURPHYFORK...
PAYTON...SELLARS...PANAMA...MIZE...EZEL...WELL STATION...MALONE...
COTTLE AND DEHART.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY NEAR MILE MARKER 59.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3791 8317 3775 8332 3776 8333 3778 8334
      3780 8337 3780 8338 3781 8339 3782 8343
      3784 8346 3785 8349 3799 8339
TIME...MOT...LOC 1918Z 303DEG 31KT 3794 8350

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:04 PM EDTSpecial Weather StatementJKLMorgan26 min
Jun 21, 2:16 PM EDTSpecial Weather StatementJKLBath, Montgomery44 min
Jun 21, 2:34 PM EDTSpecial Weather StatementJKLPowell56 min
Jun 21, 2:49 PM EDTSevere Thunderstorm WarningJKLEstill, Powell56 min
Jun 21, 2:56 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Morgan, Rowan34 min
Jun 21, 2:59 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike46 min
Jun 21, 3:19 PM EDTSpecial Weather StatementJKLMorgan26 min
Jun 21, 3:25 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Lee, Owsley, Powell, Wolfe35 min
Jun 21, 4:03 PM EDTSpecial Weather StatementJKLBreathitt27 min
Jun 21, 4:10 PM EDTAreal Flood AdvisoryJKLBreathitt, Jackson, Lee, Owsley, Rockcastle3 hr
Jun 21, 4:19 PM EDTSpecial Weather StatementJKLClay, Jackson26 min
Jun 21, 4:28 PM EDTAreal Flood AdvisoryJKLMartin, Pike2 hr
Jun 21, 4:32 PM EDTSpecial Weather StatementJKLBell28 min
Jun 21, 4:41 PM EDTSevere Thunderstorm WarningJKLBell19 min
Jun 21, 4:51 PM EDTSpecial Weather StatementJKLPike24 min
Jun 21, 5:02 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike43 min
Jun 21, 5:08 PM EDTAreal Flood AdvisoryJKLFloyd, Pike3 hr
Jun 21, 5:13 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Lee2 hr
Jun 21, 5:25 PM EDTSpecial Weather StatementJKLLaurel35 min
Jun 21, 5:59 PM EDTSpecial Weather StatementJKLBell, Knox46 min
Jun 21, 6:37 PM EDTSpecial Weather StatementJKLKnox23 min
Jun 21, 7:29 PM EDTAreal Flood AdvisoryJKLClay2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.